After breast cancer chemo - Paclitaxel
Hi. I just completed 16 weeks of chemo for breast cancer and am struggling so much just to eat or move around. The weakness is excruciating and I have absolutely no appetite. Can anyone tell me if they suffered from the same issues long after their chemo was completed. I will be starting radiation therapy in a few weeks and need some strength. I am so depressed over this. Am I expecting too much too soon. Please help!
Interested in more discussions like this? Go to the Breast Cancer Support Group.
Hi @karendb, It's very normal and common to feel anxious about upcoming test and test results. In fact, it's been coined as the term "scanxiety". It's not uncommon for people to experience panic attacks. There is a discussion dedicated to how to cope in the Cancer group here:
– Coping with anxiety while waiting https://connect.mayoclinic.org/discussion/coping-with-anxiety-while-waiting/
Thank you so very much. I am having a really bad day today.
I surely can relate to you as I'm eighteen months post-8 rounds Taxol chemo and still have lingering symptoms. My Neurologist told me that the Neuropathy, Trigeminal Neuralgia and cognitive impairment are likely permanent. I was recently rediagnosed with another triple-negative tumor and am dreading six more rounds of Taxol. It is very distressing but I try to do lots of self-talk and remind myself that chemo is better than cancer. I am uneducated about the procedure you had done on your scalp but as a person with Trigeminal Neuralgia, I can tell you that not only do I suffer from ear pain, a flare of this can cause pain just about anywhere in your head, face and neck. I will pray for you and hope you find an answer to this question.
I was quite weak following the last chemo infusion and could barely get around. Doctors found my potassium was low and was given supplements which helped. Your taste will come back after a while which will help. I had to undergo a second surgery which found more cancer, but then was started on radiation. Have had 17/30 treatments. Just keep looking forward and try not to dwell on the past. Each day will get better, little by little.
I was quite weak and dizzy as well – doctors did lab and I was potassium deficient. Started me on potassium supplements which helped. Also was iron deficient, but that came back up on its own. Be sure to ask your physician to check your labs. And it also takes a bit of time so baby yourself and know that each day will get a bit better.